Wisconsin, 2002Flash Flood in Wisconsin, June 22, 2002
June 22, 2002 · NWS MPX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 22, 1:50 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 22, 1:50 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 AM CDT SAT JUN 22 2002
THE MAIN FORECAST CHALLENGE ARE TSRA CHANCES THROUGH THE PERIOD.
FRONTAL BOUNDARY LIES OVER SOUTHERN MN WILL SLOWLY LIFT NORTH INTO
CENTRAL MN DURING THE PERIOD. ANOTHER FRONT WILL BEGIN TO PUSH
SOUTH OUT OF CANADA ON SUNDAY. 700 MB TEMPS WERE ALREADY PLUS 10
DEGREES CELSIUS OVER THE SOUTHERN MN. THIS HAS INHIBIT TRSA
DEVELOPMENT...AND WILL LIKELY PREVENT IN ACTIVITY INIGITING OVR OUR
SOUTHERN PORTION TODAY AND TONIGHT. FRONTAL BOUNDARY FORECAST TO
PUSH BACK SOUTHWARD ON SUNDAY ALONG WITH OUTFLOW BOUNDARY PROBABLY
ASSOCIATED WITH CONVECTION EXPECTED OVERNIGHT AND SUNDAY. WL
INCREASE THE CHANCES OF TSRA LATE SUNDAY AND SUNDAY NIGHT OVER CWA.
OUR NORTHERN TIER COUNTIES OF CENTRAL MN AND WEST CENTRAL
WISCONSIN...MAY EXPERIENCE SOME ADDITIONAL HEAVY RAINFALL TONIGHT
THROUGH SUNDAY NIGHT. WL LET THE DAY SHIFT MAKE THE CALL WHETHER TO
EXPAND THE FLOOD WATCH INTO OUR COUNTY WARNING AREA.
.MSP...NONE
In the hours before
Special weather statement, Jun 22, 4:50 AM CST, 1 hour 40 minutes before
MNZ041>045-047>059-061-WIZ014>016-221700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 AM CDT SAT JUN 22 2002
...A SLIGHT CHANCE OF SEVERE WEATHER...
THUNDERSTORMS MAY DEVELOP LATER TODAY AND TONIGHT ACROSS PORTIONS OF
CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN...GENERALLY ALONG AND
NORTH OF A LINE FROM MONTEVIDEO...TO ELK RIVER...TO RICE LAKE AND
LADYSMITH.
WHETHER THUNDERSTORMS DEVELOP IN THIS AREA WILL DEPEND ON THE
EVENTUAL POSITION OF A WARM FRONT. THE FRONT WAS ACROSS SOUTHERN
MINNESOTA INTO SOUTHWEST WISCONSIN THIS MORNING. AS THE FRONT
TRACKS NORTHWARD...THUNDERSTORMS WILL DEVELOP ON ITS NORTH SIDE.
AT THIS POINT IT IS NOT POSSIBLE TO SPECIFY PRECISELY WHERE THE
WARM FRONT WILL BE LATER THIS AFTERNOON. IT IS ENTIRELY POSSIBLE
IT WILL REACH NORTHERN MINNESOTA AND FAR NORTHERN WISCONSIN LATER
TODAY. IN THAT CASE...THE CHANCE OF SEVERE WEATHER ACROSS CENTRAL
MINNESOTA...TOWARD RICE LAKE AND LADYSMITH...WILL BE REDUCED.
Flash Flood, Rusk
- When
- June 22, 6:30 AM CST to 8:00 AM CST
- Where
- Rusk County, Southeast Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.475, -91.133 (the zone’s center; the record gives no point)
Main Creek overflowed its banks and produced water over a road, thereby closing it for a short while.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, June 22 to 25, 20021 death · 9 events
- Rip Current in North Carolina, June 22, 20021 death · 1 event
- Flash Flooding in Wisconsin, June 22, 2002$1.1 million · 3 events
- Flash Flooding and Flooding in Minnesota, June 22 to 24, 2002$350,000 · 1.75 in hail · 22 events
- Flooding in Wisconsin, June 22, 2002$285,000 · 3 events
- Tornado and Flash Flooding in Montana, June 22 to 23, 2002$151,000 · F0 · 10 events
- Lightning Strike in Wyoming, June 22, 20025 injured · 1 event
- Hail and Damaging Winds in Michigan, June 22, 2002$40,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in North Dakota, June 22, 2002$1,000 · 1.5 in hail · 25 events
- Lightning Strike in North Dakota, June 22, 2002$30,000 · 1 event
- Hail and Damaging Winds in South Dakota, June 22 to 23, 20021 in hail · 23 events
- Flash Flooding in Wisconsin, June 22, 2002$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302642.